MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-55-100-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Activation Failure (3270)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 01/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right superficial femoral artery (sfa) with heavy calcification.The 5.5x100mm supera self expanding stent system (sess) was advanced to the target lesion and the stent was attempted to be deployed; however, the stent would only partially deploy.The stent was noted to be stuck in the sheath.Therefore, the sheath was pulled back and the stent was noted to be in the patient's left groin and partially outside the patient.The patient was transferred to the hospital and cutdown surgery was performed to remove the stent.Bruising and discomfort was noted by the patient.The patient was discharged from the hospital on (b)(6) 2025.There as no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.It is possible that the distal sheath of the delivery system was bent in the heavy calcified anatomy such that the ratchet was unable to properly/fully engage the stent resulting in the reported activation/deployment failure; however this cannot be confirmed.The investigation determined a conclusive cause for the reported activation failure cannot be determined.During removal of the compromised device, interaction with anatomy and/or other devices resulted in the reported difficult to remove (sheath was pulled back and the stent was noted to be in the patient's left groin and partially outside the patient).As reported, cutdown surgery was performed to remove the stent.The reported difficulties possibly caused/contributed to the reported patient effect(s), however a conclusive cause for the reported patient effect(s) and the relationship to the product, if any, cannot be determined.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21471859
Report Number2024168-2025-02110
Device Sequence Number8840569
Product Code NIP
UDI-Device Identifier08717648226120
UDI-Public(01)08717648226120(17)260731(10)4080161
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberS-55-100-120-P6
Device Catalogue NumberS-55-100-120-P6
Device Lot Number4080161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale